I got alot of useful information from all of you. I, too, suffer from sudden onset of swelling to my lower face. It might be my tongue, or half of my tongue, or my upper lip, or my right cheek, or both lips, etc... My first episode happened over 3 years ago the week I started taking Lysinopril. I immediately stopped and the doctor and allergist thought that should be it. It definitely wasn't. LONG story shortened....Over the next three years, I exhausted all the test at the allergists(with no allergic reactions whatsoever), I baffled my primary care DR. and I had blood work done with a Gastro-Intestinal specialist to rule out Hereditary Angio Edema(HAE) as I do not have intestinl pain usually associated with this condition which is a build up or a protein because of a low level of C1 esterase resulting in high bradykinin levels. I have been doing my own research, including getting on these sights when I call out from work because I look like a cartoon character today with my lower lip completely blown up, and have found no direct answer. I have sterilized my diet. No artificial additives or preservatives, no nitrates or nitrites, eliminated alcohol consumption(no fun), no GMO foods, stopped any medications, supplements, or painkillers. All to no avail. It still randomly happens. I have my suspects and am slowly trying to test which one(s) affect me. Thanks for posting because citrus has always been on my watch list and good points on canola oil. I will keep trying and keep watching and looking for more answers.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.